MAUDE Adverse Event Report: VISIONSENSE LTD. VS3 IRIDIUM ENDOSCOPE-IR 10MM, LONG, 30°, STANDARD FOV; CONFOCAL OPTICAL IMAGING

VISIONSENSE LTD. VS3 IRIDIUM ENDOSCOPE-IR 10MM, LONG, 30°, STANDARD FOV; CONFOCAL OPTICAL IMAGING
Model Number 153-0072
Medical Device Problem Codes Thermal Decomposition of Device (1071); Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
During the beginning of the procedure the device was working well.However, after some time, the scope became hotter and the scope fiber cables began to burn and produced smoke.There was approximately a 5-10 minute delay in the procedure while the team switched out the lap tower and scope for another one.The operation was carried out normally and there was no patient injury.
 
Additional Manufacturer Narrative
The product was returned for analysis.The reported condition was confirmed.The investigation identified the most probable cause of the reported condition to be due to the new light source bulb that was operated at full exposure with dirt on the surface of the optical cable and endoscope at the connection point.The ¿instructions for use¿ provide the following guidance: ¿always start the procedure with the visible light source at its lowest possible setting 50%).As needed, gradually increase the light output to the minimum level where adequate illumination is achieved.Do not place the endoscope¿s distal end or the light guide cable connector in direct contact with the patient¿s skin or tissues, or on flammable/consumable materials or on heat sensitive materials as burn may result.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VS3 IRIDIUM ENDOSCOPE-IR 10MM, LONG, 30°, STANDARD FOV
Common Device Name
CONFOCAL OPTICAL IMAGING
Manufacturer (Section D)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS 
Manufacturer (Section G)
VISIONSENSE LTD.
20 hamagshimim st
petach-tikva
IS  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15271947
Report Number9616637-2022-00004
Device Sequence Number6599734
Product Code OWN
UDI-Device Identifier18130400103649
UDI-Public18130400103649
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number153-0072
Device Catalogue Number153-0072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2019
Initial Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale